New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

orangeman
Regular Member


Date Joined Oct 2007
Total Posts : 36
   Posted 10/29/2007 5:04 AM (GMT -7)   
I'm in the middle of tapering my prednisone.  I've been on 20mg/day (dwon from 40mg 5.5 weeks ago) for 22 days.  Started having loose BMs, no blood, after 1 week at 20.  I saw my GI a week later and still having loose BMs.  Only going 1-3 times per day.  Last week started to see blood in stool and on the TP.  Contacted GI and he said it was not unusual.   He said to stay at 20mg and monitor the situation.  Things are still the same this morning.  Loose BMs with blood in stool and on TP.  I see more blood in first BM of the day and little to no blood the rest of the day.  The blood is red to bright-red.
 
Also, blood work last week looked good with everything in normal range.
 
Is it time to call the GI again?  Could this be hemmorhoids?  anyone else have these symptoms before?
 
thanks
 
----
UC diagnosed April 2006
flare May 2007 (hospitalized 28 days)
prednisone 20mg/day (initially 60mg/day in April 2006/ 15-20 bms/day)
Remicade; major infusion rxn during second dose, discontinued.
Digestive Advantage for Crohn's&Colits Probiotic (1 tablet/day)
 

Scrap Girl
Veteran Member


Date Joined Jan 2007
Total Posts : 653
   Posted 10/29/2007 7:07 AM (GMT -7)   
Sounds like you are having the same problem a lot of people have trying to get off prednisone. As they drop down, the bleeding and "d" returns. Not fun. Are you not taking any type of maintenance drug like Asacol or Colazal? You might need more help to get off the prednisone. Like maybe Immuran? Sometimes when I would drop down on the prednisone I would have a few days where stools got looser but I don't think I had any blood unless I was starting to flare again. Hope you get it all worked out. 
Diagnosed with UC in Feb. 2005
 
Colazal (9 a day)
Folic Acid
Biotin
Calcium
Remicade remission


orangeman
Regular Member


Date Joined Oct 2007
Total Posts : 36
   Posted 10/29/2007 7:18 AM (GMT -7)   
thanks. I tried Asacol when I started the the taper at 40mg and a rxn. Gi doctor took me off it and I had no problems until I hit 20mg. I had been wondering if I needed to be on another drug. I plan to talk with my GI today.

julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 10/29/2007 7:47 AM (GMT -7)   
Orange,
As you taper off Pred, typically it works best if at the same time another drug is "kicking in" -- for example a higher dose of Asacol or some of the drugs that take a longer time to kick in and work.
What you're describing is precisely why I hate Pred: It's so hard to get off it because symptoms return during the taper.

You could try a really slow taper where you take 25mg one day and 20 mg the next. Alternate for a while and then go down to just 20. Sometimes that works better for me.

Also, rectal meds (Rowasa, Canasa, etc.) can help control the bleeding and will likely help you get off the Pred sooner. Quincy (if he's reading thing) will probably back me up on that one!
-------
UC for the last ten years
Current Meds: 6MP
Past Meds: You name it; I've tried it.


sdaless
Veteran Member


Date Joined Jun 2005
Total Posts : 1396
   Posted 10/29/2007 1:30 PM (GMT -7)   
Oh boy do I feel for you. I was one of those that had a really hard time getting off of the prednisone and I started at 60mg. It took me a good 4 to 4 1/2 months. Rough time isn't it? I will say it is over a year and a half and so far so good! Hang in there.

STacy
Current meds are:
 
Asacol 6 pills a day
Lexapro 20 mg once a day
Ativan .5 mg when needed
 
 
 


orangeman
Regular Member


Date Joined Oct 2007
Total Posts : 36
   Posted 10/29/2007 6:27 PM (GMT -7)   
Spoke with GI this afternoon. He wants me to remain at 20mg for another week. If symptoms do not subside, he wants to do a colonoscopy. He thinks the blood is from internal hemmorrhoids (sp?), but cannot rule out active disease yet. Since I have not increased number of BMs per day, he does not want to increase pred yet either. Hopefully the symptoms subside in the next few days. I have noticed my last few BMs are more formed (not loose).

thanks
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 2:55 AM (GMT -7)
There are a total of 2,903,886 posts in 318,695 threads.
View Active Threads


Who's Online
This forum has 158106 registered members. Please welcome our newest member, Pottybutt.
177 Guest(s), 4 Registered Member(s) are currently online.  Details
polkadotdress, OriolCarol, testuser1234, fiddlecanoe